MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPORT ISP M.R.I. IMPLANTABLE PORT WITHOUT SUTURE PLUGS WITH ATTACHABLE 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERPORT ISP M.R.I. IMPLANTABLE PORT WITHOUT SUTURE PLUGS WITH ATTACHABLE 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1808551
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the tunneler was sealed into the plastic.The device was not used on a patient.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device returned was one tunneler reportedly from a powerport isp mri with 8 fr s/l groshong catheter.The complaint of a tunneler extending through the plastic is confirmed and is found more specifically to be a sterile barrier breach.The tunneler appeared straight.The sample was received with original opened bottom tray.The tunneler was located in the depression in which it is normally packaged, except that the tip of the tunneler was extending through the tray material.Consultation of the packaging engineer suggested that the most likely cause was dropping the tray or outer box, such as during transport or storage.The location this occurred is uncertain.The definitive root cause could not be determined based upon available information.It is unknown if shipping or storage issues contributed to the reported event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.

Brand Name
POWERPORT ISP M.R.I. IMPLANTABLE PORT WITHOUT SUTURE PLUGS WITH ATTACHABLE 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7526458
Report Number3006260740-2018-01017
Device Sequence Number11145156
Product Code LJT
UDI-Device Identifier00801741027109
UDI-Public(01)00801741027109
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1808551
Device Catalogue Number1808551
Device Lot NumberREBT0357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1